Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 68, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 20, 2015, 4:58 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 4:58 AM MST (11:58 UTC)
- Expired
- Jul 20, 2015, 8:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 74 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:45 AM MST | FLASH FLOOD | 10 Ene Chloride, AZ | HWY DEPARTMENT REPORTS MUD AND DEBRIS ON STOCKTON HILL RD FROM MP 16-26. ROAD IS PASSABLE BUT ROAD CREWS ARE SCRAPING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WGUS55 KVEF 201158
FFWVEF
AZC015-201500-
/O.NEW.KVEF.FF.W.0068.150720T1158Z-150720T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
458 AM MST MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 800 AM MST
* AT 457 AM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER CHLORIDE. THE RAIN IS MOVING NORTH AT 10 MPH. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHLORIDE...PACKSADDLE CAMPGROUND...PIERCE FERRY AND ANTARES
ROADS...STOCKTON HILL ROAD...DOLAN SPRINGS AND WINDY POINT
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3581 11403 3547 11378 3531 11419 3575 11438
$$
STEELE2 follow-up statements
895 WGUS75 KVEF 201331 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 631 AM MST MON JUL 20 2015 AZC015-201500- /O.CON.KVEF.FF.W.0068.000000T0000Z-150720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 631 AM MST MON JUL 20 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 627 AM MST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS THAT PRODUCED HEAVY RAIN IN EXCESS OF ONE INCH OVER THE WARNED AREA IN THE LAST 90 MINUTES. FLASH FLOODING IS LIKELY OCCURING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CHLORIDE...PACKSADDLE CAMPGROUND...PIERCE FERRY AND ANTARES ROADS... STOCKTON HILL ROAD...DOLAN SPRINGS AND WINDY POINT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3581 11403 3547 11378 3531 11419 3575 11438 $$ STEELE
262 WGUS75 KVEF 201451 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 751 AM MST MON JUL 20 2015 AZC015-201500- /O.EXP.KVEF.FF.W.0068.000000T0000Z-150720T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 751 AM MST MON JUL 20 2015 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE AT 800 AM MST... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. ADDITIONAL SHOWERS ARE STILL POSSIBLE IN THE NEXT TWO HOURS. LAT...LON 3581 11403 3547 11378 3531 11419 3575 11438 $$ STEELE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:44 AM MST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 20, 2:44 AM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 244 AM PDT MON JUL 20 2015 .SYNOPSIS...A DISTURBANCE STRETCHING FROM THE COAST TO THE SOUTHERN GREAT BASIN WILL AIDE IN SHOWER AND THUNDERSTORM DEVELOPMENT TODAY THROUGH TUESDAY. STORMS IN THIS TYPE OF ENVIRONMENT CAN PRODUCE LOCALLY HEAVY RAIN IN A SHORT PERIOD OF TIME AND RESULT IN FLASH FLOODING. ANYONE PLANNING OUTDOOR ACTIVITIES OR A TRIP IN THE NEXT COUPLE OF DAYS ARE ENCOURAGED TO REMAIN WEATHER AWARE. BY MID WEEK...DRIER AIR IS EXPECTED TO SPREAD ACROSS THE REGION BRINGING AN END TO THUNDERSTORM ACTIVITY THAT WILL LAST INTO THE WEEKEND. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. AS OF MIDNIGHT, SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN FILLING IN OVER THE CENTRAL PORTIONS OF THE FORECAST AREA WITH MOST OF THE ACTION NORTH OF INTERSTATE 40. SHOWERS AND STORMS OVER LINCOLN COUNTY LAST EVENING SLOWLY BUILT SOUTH ALONG A BOUNDARY AND REACHED INTO CLARK COUNTY WHERE UP TO .35 INCHES WAS RECORDED IN THE SPRING MOUNTAINS, UP TO TWO THIRDS OF AN INCH IN THE SHEEP RANGE AND TWO TO THREE TENTHS IN THE MESQUITE AREA AS OF 130 AM. AN AREA OF LIGHT TO MODERATE RAIN SHOWERS OVER SOUTHERN CLARK COUNTY ARE MARCHING NORTHWARD AND SHOULD MOVE ACROSS THE LAS VEGAS VALLEY IN THE HOUR OR TWO. RAIN AMOUNTS THUS FAR HAVE BEEN LIGHT WHERE SHOWERS HAVE PASSED OVER RAIN GAGES. MODERATE TO POSSIBLY HEAVY RAIN WAS NOTED ON RADAR NEAR THE TEMPLE BAR AREA. TODAY COULD BE AN INTERESTING DAY ACROSS MUCH OF THE AREA, ESPECIALLY NORTH OF INTERSTATE 40 WITH VARIOUS BOUNDARIES FROM PREVIOUS DAY CONVECTION PROVIDING FOCUS FOR STORM INITIATION. IN ADDITION, THE REMNANTS OF DOLORES IS FORECAST TO COMBINE WITH LOW PRESSURE OFF THE WEST COAST WITH A 50KT JET FORECAST TO DEVELOP AROUND THE BASE OF THE LOW AND MOVE INTO SOUTHERN CALIFORNIA BECOMING AN EXTRA SOURCE OF LIFT. MODELS FORECAST DRIER, MORE STABLE AIR OVER SOUTHERN MOHAVE INTO SOUTHEAST SAN BERNARDINO COUNTY HEADING INTO THE AFTERNOON HOURS TODAY AND SHOWER ACTIVITY MAY SHUT DOWN EARLY THERE. A FLASH FLOOD WATCH REMAINS FOR MOST AREAS THROUGH MID DAY THEN THE SOUTHERN AREAS GET TRIMMED OUT AS THE DRIER AIR MOVES INTO THE DESERTS FOR THIS AFTERNOON. THE LOW OFF THE COAST OPENS UP TONIGHT AND CROSSES THE AREA TUESDAY WITH THE FOCUS FOR SHOWERS/STORMS SHIFTING MAINLY TO INYO COUNTY AND THE SOUTHERN GREAT BASIN. WEAK INSTABILITY EXTENDS INTO PORTIONS OF CLARK COUNTY ON TUESDAY AND THE MOUNTAINS COULD SEE A FEW SHOWERS AS WELL. BY WEDNESDAY, TROUGHING MOVES TO THE NORTHWEST COAST AND THE NORTHWEST CWA LIES IN THE RIGHT ENTRANCE REGION OF A 70+ KNOT JET PROVIDING SOME UPPER LEVEL SUPPORT FOR LINGERING MOISTURE IN THAT AREA FOR ANOTHER SHOT AT THUNDERSTORMS. DRIER, MORE STABLE AIR WILL BE IN PLACE ELSEWHERE AND MAINLY DRY CONDITIONS ARE EXPECTED. A WARMING TREND IS FORECAST THROUGH MID WEEK BUT TEMPERATURES WILL REMAIN BELOW NORMAL. .LONG TERM...THURSDAY THROUGH SUNDAY. LONG TERM STARTS OUT WITH A TROUGH EXTENDING FROM THE THE PAC NW SOUTHWARD INTO NORTHERN CALIFORNIA. MODELS STILL TRYING TO DEVELOP A CONVERGENCE ZONE FROM NEAR BISHOP NORTHEAST INTO CENTRAL NEVADA THURSDAY. ADDED SLIGHTLY HIGHER POPS TO NORTHERN ESMERALDA COUNTY AS AN ISOLATED SHOWER OR THUNDERSTORM COULD DEVELOP. OTHERWISE, DRIER SOUTHWEST FLOW WILL TRANSLATE TO A BREEZY AFTERNOON ALONG WITH WARMER TEMPERATURES. FRIDAY AND SATURDAY WILL BE DRY AND WARMER YET WITH TEMPERATURES NEAR SEASONAL NORMALS. FOR SUNDAY...INCREASED POPS ACROSS EASTERN MOHAVE AS MONSOON MOISTURE COULD SNEAK BACK WEST INTO THE COUNTY. REMAINDER OF THE AREA LOOKS TO STAY DRY WITH SEASONABLE TEMPERATURES. && AVIATION...FOR MCCARRAN...LIGHT-MODERATE SHOWERS ARE POSSIBLE THROUGH 12-13Z IN THE VALLEY THEN ANOTHER ROUND IS POSSIBLE THIS AFTERNOON. GUSTY...ERRATIC OUTFLOW WINDS AND BRIEFLY REDUCED VISIBILITY IN RAIN ARE THE PRIMARY IMPACTS EXPECTED. OTHERWISE, WINDS WILL MAINLY FAVOR DIURNAL DIRECTIONAL TRENDS THROUGH TONIGHT. SCT-BKN CLOUDS WILL GENERALLY BE AOA 10K FEET UNLESS SHOWERS FORM IN THE VALLEY AND BRIEFLY LOWER CIGS TO AROUND 6K FEET. SHOWERS AND THUNDERSTORMS WILL MOST PREVALENT IN THE BEATTY AND MORMON MESA CORRIDORS WITH ISOLATED SHRA/TSRA IN THE OTHER APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...SHRA/TSRA ACTIVITY WILL SHIFT SLOWLY NORTH TODAY WITH DRIER CONDITIONS EXPECTED SOUTH OF INTERSTATE 40 BY THIS AFTERNOON. OUTSIDE OF THUNDERSTORM OUTFLOW, WINDS WILL GENERALLY FOLLOW DIURNAL DIRECTIONAL TRENDS THROUGH TONIGHT. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY AND/OR TUESDAY. REPORTS OF FLASH FLOODING, THUNDERSTORM WINDS, DUST, HAIL AND RELATED DAMAGE AS WELL AS RAINFALL TOTALS ARE ENCOURAGED. SPOTTER ACTIVATION IS NOT EXPECTED BEYOND WEDNESDAY THROUGH NEXT WEEKEND. && SALMEN/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:46 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 20, 6:01 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.